Alert archive / Wisconsin / Gale Watches in 2016

Gale Watch 8, NWS Milwaukee, WI

November 26, 2016

NWS Milwaukee, WI issued this gale watch at Nov 26, 2016, 3:34 AM CST. It took effect at Nov 28, 2016, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 26, 2016, 3:34 AM CST (09:34 UTC)
In effect from
Nov 28, 2016, 12:00 AM CST
Expired
Nov 27, 2016, 3:48 AM CST
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted.

743 
WHUS73 KMKX 260934
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 AM CST SAT NOV 26 2016

...SOUTHEAST GALES EXPECTED SUNDAY NIGHT THROUGH MONDAY...

.LOW PRESSURE DEVELOPING IN THE LEE OF THE ROCKIES WILL TRACK
INTO THE DAKOTAS SUNDAY NIGHT. THE TIGHT PRESSURE GRADIENT WILL
CAUSE GUSTY SOUTHEAST GALES TO DEVELOP OVER LAKE MICHIGAN.
PERSISTENT ONSHORE WINDS WILL BUILD HIGH WAVES. GALE GUSTS WILL
DIMINISH WITH THE COLD FRONTAL PASSAGE LATE MONDAY NIGHT.
SOUTHWEST WIND GUSTS COULD REACH SMALL CRAFT ADVISORY LEVELS
TUESDAY.

LMZ643>646-261745-
/O.NEW.KMKX.GL.A.0008.161128T0600Z-161129T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
334 AM CST SAT NOV 26 2016

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT. 

* WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS SUNDAY AFTERNOON
  INCREASING TO 20 TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS
  BY LATE SUNDAY NIGHT.

* WAVES: WAVES BUILDING TO 6 TO 8 FEET SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
4 follow-up statements
568 
WHUS73 KMKX 261524
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
924 AM CST SAT NOV 26 2016

...SOUTHEAST GALES EXPECTED SUNDAY NIGHT THROUGH MONDAY...

.LOW PRESSURE DEVELOPING IN THE LEE OF THE ROCKIES WILL TRACK
INTO THE DAKOTAS SUNDAY NIGHT. THE TIGHT PRESSURE GRADIENT WILL
CAUSE SOUTHEAST GALES TO DEVELOP OVER LAKE MICHIGAN. PERSISTENT
ONSHORE WINDS WILL BUILD HIGH WAVES. GALE GUSTS WILL DIMINISH WITH
THE COLD FRONTAL PASSAGE LATE MONDAY NIGHT. SOUTHWEST WIND GUSTS
COULD REACH SMALL CRAFT ADVISORY LEVELS TUESDAY.

LMZ643>646-262330-
/O.CON.KMKX.GL.A.0008.161128T0600Z-161129T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
924 AM CST SAT NOV 26 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS SUNDAY AFTERNOON 
  INCREASING TO 20 TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS 
  BY LATE SUNDAY NIGHT. 

* WAVES: WAVES BUILDING TO 6 TO 9 FEET SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


WWW.WEATHER.GOV/MKX
523 
WHUS73 KMKX 262131
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 PM CST SAT NOV 26 2016

...SOUTHEAST GALES EXPECTED SUNDAY NIGHT THROUGH MONDAY...

.LOW PRESSURE DEVELOPING IN THE LEE OF THE ROCKIES WILL TRACK
INTO THE DAKOTAS SUNDAY NIGHT. THE TIGHT PRESSURE GRADIENT WILL
CAUSE SOUTHEAST GALES TO DEVELOP OVER LAKE MICHIGAN. PERSISTENT
ONSHORE WINDS WILL BUILD HIGH WAVES. GALE GUSTS WILL DIMINISH
WITH THE COLD FRONTAL PASSAGE LATE MONDAY NIGHT. SOUTHWEST WIND
GUSTS COULD REACH SMALL CRAFT ADVISORY LEVELS TUESDAY.

LMZ643>646-270545-
/O.CON.KMKX.GL.A.0008.161128T0600Z-161129T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
331 PM CST SAT NOV 26 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS SUNDAY AFTERNOON 
  INCREASING TO 20 TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS 
  BY LATE SUNDAY NIGHT. 

* WAVES: WAVES BUILDING TO 6 TO 9 FEET SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
068 
WHUS73 KMKX 270322
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
922 PM CST SAT NOV 26 2016

...SOUTHEAST GALES EXPECTED SUNDAY NIGHT THROUGH MONDAY...

.HIGH WINDS AND WAVES ARE EXPECTED TO DEVELOP SUNDAY NIGHT AND
LAST INTO MONDAY NIGHT. GALE FORCE GUSTS WILL DIMINISH WITH THE
COLD FRONTAL PASSAGE LATE MONDAY NIGHT. HOWEVER...WINDS WILL STILL
BE GUSTY INTO TUESDAY WITH SMALL CRAFT ADVISORY LEVELS POSSIBLE.

LMZ643>646-271130-
/O.CON.KMKX.GL.A.0008.161128T0600Z-161129T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
922 PM CST SAT NOV 26 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS SUNDAY AFTERNOON 
  INCREASING TO 20 TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS 
  BY LATE SUNDAY NIGHT. 

* WAVES: WAVES BUILDING TO 6 TO 9 FEET SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
HALBACH

WWW.WEATHER.GOV/MKX
523 
WHUS73 KMKX 270948
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 AM CST SUN NOV 27 2016

...SOUTHERLY GALES EXPECTED TONIGHT THROUGH MONDAY NIGHT...

.HIGH WINDS AND WAVES WILL DEVELOP TONIGHT AND LAST INTO MONDAY
NIGHT. GALE FORCE GUSTS WILL DIMINISH WITH THE COLD FRONTAL
PASSAGE LATE MONDAY NIGHT. HOWEVER...SOUTHWEST WINDS WILL STILL
BE GUSTY INTO TUESDAY WITH SMALL CRAFT ADVISORY LEVELS POSSIBLE.

LMZ643>646-271800-
/O.UPG.KMKX.GL.A.0008.161128T0600Z-161129T0900Z/
/O.NEW.KMKX.GL.W.0018.161128T0600Z-161129T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
348 AM CST SUN NOV 27 2016

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM
CST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS THIS AFTERNOON
  INCREASING TO 20 TO 30 KNOTS WITH GALE FORCE GUSTS OF 35 TO 40
  KNOTS BY LATE TONIGHT. WINDS WILL SHIFT TO SOUTHWEST 15 TO 25
  KNOTS EARLY TUESDAY MORNING.

* WAVES: WAVES BUILDING TO 6 TO 9 FEET LATE TONIGHT... THEN
  SUBSIDING TO 3 TO 6 FEET LATE MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Nov 26, 3:29 AM CST, 5 minutes earlier.

Area forecast discussion, Nov 26, 3:29 AM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
329 AM CST Sat Nov 26 2016

.TODAY AND TONIGHT... Forecast confidence is high.

Low clouds caused by some warm air advection will gradually erode
from west to east today. The lakeshore area could see breaks in the
clouds throughout the day since there is a little more mixing going
on. Around the time the low clouds move out, mid level clouds are
expected to spread into south central WI this afternoon with a weak
shortwave trough. Sunshine will be hard to come by.

Winds will generally be up to 10 mph out of the south, and highs
will rise into the mid 40s most places. This is a little above
normal for late November. It's shaping up to be a nice day to be
outside.

Skies should clear for a period of time tonight before high clouds
begin streaming in. If we can clear long enough, expect some patchy
fog to develop.

.SUNDAY THROUGH MONDAY NIGHT... Forecast confidence is high.

A shortwave trough moves moves over the central Rockies as surface
cyclogenesis occurs over the Plains and moves to the Dakotas. There
is a huge surge of moisture ahead of this system as a 60 knot low
level jet forms and points into the region Sunday night. In addition
there is forcing from a 150 knot upper jet. Precipitable water
values are around 1 inch during the night.

On Monday a cut-off low forms at the mid levels over the Dakotas and
surface low pressure becomes stationary over that region. There may
be a break in the precip on Monday as the core of the LLJ weakens
and moves east. Another round of precip is expected Monday night
ahead of the cold front and as a shortwave moves through. A branch
of the LLJ redevelops and provides another surge of moisture into
the region during this time. Some models show a small amount of
elevated instability mainly in the west, so added a chance
of thunder.

Temperatures warm with the strong southwest flow so precip type
is easily all rain. South winds will gust to around 20-30 miles
per hour.

.TUESDAY THROUGH SATURDAY... Forecast confidence is medium.

Drier weather is expected for Tuesday and Wednesday. The mid and
surface lows remain stacked over the Dakotas during the early part
of time time period but there is little left in the way of forcing.
Later in the week the low meanders east and a few shortwave drop
through the region. Right now it looks like most of the activity
stays mostly to our north, but wouldn't be surprised to see chances
of showers added in later forecasts.

Temperatures will be slightly cooler later in this period as the
upper low hangs around and northwest flow dominates.

&&

.AVIATION/12Z TAFS/...

Cloud bases are bouncing around tonight, with occasional breaks
in clouds near the lakeshore. There is an area of lower clouds in
the 1000-2000 ft range on the western edge of the cloud deck.
Expect this to shift east with time late tonight.

Low clouds will gradually taper off from west to east through the
morning hours. A mid level cloud deck will move overhead for the
afternoon hours. Mid and high clouds will stream into the area
tonight and Sunday ahead of low pressure approaching from the
western Plains. There could be patchy fog tonight if there are any
periods of clearing.

&&

.MARINE...

Quiet marine conditions are likely until Sunday night when
south to southeast winds will increase ahead of an approaching low.
The low is expected to remain fairly stationary Monday and Tuesday,
keeping the breezy winds going. Wind gusts will likely reach gale
force at times from early Monday morning through late Tuesday night,
so there is a gale watch in effect for that time period.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...GALE WATCH from late Sunday night through late Monday night for
     LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MRC
Sunday THROUGH Friday...Marquardt
Hazardous weather outlook, Nov 25, 3:28 PM CST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 PM CST FRI NOV 25 2016

WIZ046-047-051-052-056>060-062>072-262130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
328 PM CST FRI NOV 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-262130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
328 PM CST FRI NOV 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

BRISK SOUTHEAST WINDS GUSTING AT TIMES TO 30 KNOTS AND HIGH WAVES
WILL LIKELY OCCUR SUNDAY NIGHT INTO TUESDAY AS STRONG LOW
PRESSURE MOVES INTO MINNESOTA. WEST WINDS ON THE BACK SIDE OF THE
LOW MAY REACH SMALL CRAFT ADVISORY CONDITIONS AGAIN ON WEDNESDAY.

WWW.WEATHER.GOV/MKX

MBK

Nearby

Gale Watches in Wisconsin, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.